Forum

Tecfidera and sickness

Started Tec on Wednesday and been fine then yesterday I felt like I was hit by a train, if I move or eat I just feel sick, sat and cried just, I want my life back, is it worth it, just feel like if this is only the half dose what’s if going to be like on the full one, don’t give up on life, and will not let MS beat me but this drug is making me so I’ll I can not move. Any advice would be most welcome. Thanks in advance x

Hi Deb664

Sorry that you are feeling so rough. I have been taking Tecfidera for 5 weeks. I have had nausea at times, but not been sick. Have you been to your GP? as I understand that you can get medication to help prevent this.

Also, speak to your MS nurse to see if you can stay on the low dose for a few more weeks.

There are lots of medications that can help you through the symptoms in the first couple of months, then most people say their bodies get used to the Techfidera.

Good Luck, hope you feel better soon.

Ang x

There is also a very helpful group on Facebook. Tecfidera BG12 UK & Ireland x

Hello Deb…

How are you taking your tecfidera? with food? with aspirin? with anti-nausea drugs?

It is obvious that currently, taking tecfidera is not enhancing your enjoyment of life. it is therefore quite reasonable to consider not bothering with it at all. this becomes even more true, when you consider that you are currently only on a half dose.

however…

this is short term. your body will gain a tolerance to this new ‘dietary supplement’. the problem / challenge you are currently enduring is one of your behaviour. this is not to say you are at any fault, but rather, you can do something to improve your situation.

naturally you look to doctors, neurologists and pharmacists for guidance on how to take drugs and to manage your disease. frankly, with MS and everything involved with it being so varied and personal, what the hell do they know? i have been on tecfidera for almost one year and i have also suffered unwanted side effects. but there are many things you can do to manage them, with the hope that you do not throw in the towel.

the vitally important thing to consider - the drugs will help. tecfidera is better than other DMDs. a capsule is better than a needle. taking tecfidera is an investment in your future.

tell us of your current strategy for taking the Tec and we might be able to suggest some alternatives.

good luck.

1 Like

Thank you for your reply.

I have stopped taking Tec. I will take my chance, it was making me very poorly.

Dont want to get into all the details but even on the low dose could not escape my body as quick as my body would have liked, so it came out in my body fluids, saliva etc., Thank goodness for an amazing doctor at my surgery, who took swabs and was so sorry to see the mess this drug had made of me. It’s so bad that in just two days I’m bleeding both ends down below, my skin is so broken with rash, infection etc., i have ulcers in my mouth and up my nose and in one ear.

I did take sickness pills they did not do anything, had enough food including fats and proteins, more food just fuelled the problem and made me feel more sick. The drugs other exit was blocked, problem when you take Cocodimol.

I’m that 1 in 1000, that they show on the side effects sheet, has to be someone I suppose.

Unfortunately, my MS nurse is only in work part of the week, so thank goodness for being one of the lucky people who have a brilliant doctors surgery.

With everything, you have to hear what your body is telling you, it’s not worth reducing quality in life for a drug. Everyone is different, and MS gives everyone different problems to overcome. I’m not going to let MS take me without a fight but I have to consider what’s best for me. I’m not going to spend time walking around like a zombie because of some drug or other, for the sake of wanting to say, it’s okay though I’m still walking. I would like instead to be full of life enjoying it to the best of my ability,

Good luck to people who get on with Tec. It’s not been for me.

sorry to hear it didn’t work out for you.

clearly you have made the right decision; it sounds like you went through a nightmare. i hope you are clear of all its consequences soon.

the very best of luck to you. keep your chin up and stay positive. there are other things to go for instead of tecfidera.